MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952812400
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).Device evaluated by mfr: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that catheter entrapment and shaft break occurred.The target lesion was located in a coronary artery.After crossing a wire to the lesion, a 4.00x12mm promus premier¿ stent was advanced but became stuck with the wire at about 10 cm proximal to the guide catheter.The device was attempted to be removed; however it would not come off the wire.Moreover, the shaft got separated 10-15 cm from the hub upon pulling the device really hard.Subsequently, both the promus stent and the wire were removed together.The procedure was completed with another wire and another stent.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the proximal portion which includes the hypotube and the manifold was not returned with the stent delivery system.The distal portion was returned froze onto the 0.0135¿¿guidewire.A visual examination of the crimped stent identified no issues.The stent showed no signs of damage or movement and was set equidistant between the proximal and distal markerbands.The crimped stent outer diameter was measured and was within maximum crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.An enquiry into the return of the hypotube section was made, however it was not returned for analysis.A visual and tactile examination found a midshaft break 25mm proximal from the skive.An attempt was made to remove the guidewire however it was not possible.There were multiple kinks to inner and outer extrusions, the inner was damaged (compression failure) 2mm distal from bi-component bond.The bi-component bond showed no signs of damage or strain.Based on the event description and analysis results the damaged noted to the returned section of the device most likely occurred due to excessive force used while trying to remove the stent off the guidewire.The distal portion of the device froze onto the wire due to the damaged noted on the inner extrusion.A visual and tactile examination found no damage to the tip.No other issues were identified during the product analysis.The investigation conclusion is handling damage as the complaint was caused by handling of the device or portion of the device without direct patient contact.(b)(4).
 
Event or Problem Description

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7116278
Report Number2134265-2017-12539
Device Sequence Number11136748
Product Code NIQ
UDI-Device Identifier08714729844693
UDI-Public08714729844693
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/19/2018
Device Model NumberH7493952812400
Device Catalogue Number39528-1240
Device Lot Number0020210900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2017
Initial Date Received by Manufacturer 12/04/2017
Supplement Date Received by Manufacturer01/11/2018
Initial Report FDA Received Date12/13/2017
Supplement Report FDA Received Date01/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1